74.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

High neutrophil / WBC after EC

3 REPLIES 3
Zanna38
Member

Re: High neutrophil / WBC after EC

Thanks for replying, Jules. So odd they wanted you to keep going for the second dose. Did your team offer any explanation as to why it went to high?

jules_n
Member

Re: High neutrophil / WBC after EC

Hi @Zanna38 

I had 5/7 of my Filgrastim injections following my first Docetaxel. (I’d already had 3 cycles of EC where it wasn’t prescribed.)  I was convinced they were making me even more ill, but had to really dig my heels in to get blood tests. Like you, I was then advised not to finish the course. But Oncology were pretty determined to start them again for my 2nd Docetaxel. Pharmacy suggested trying the one- off long acting version given on Day 2, called Pegfilgrastim. Apparently it’s a lot more expensive, so not always available.  I’ve coped better with that, although I’ve no idea what my neutrophil count is! I certainly haven’t been so ill and nauseous. I’ve had all the leg and back aches, but painkillers have helped. 
I really hope you have a better experience this next time. I understand why they want to keep our neutrophil levels up of course, but I’ve read about other folk where this has happened, so we’re not unique! Jules X

Shi
Community Champion
Community Champion

Re: High neutrophil / WBC after EC

Zanna❤️Please ring the number on here and speak to one of the nurses ❤️ They will be able to give you the answers you are seeking while waiting to see your team next week ❤️ Everyone’s here to help so don’t forget the nurses are always a call away too here at bcn ❤️💕💕Shi xx

Zanna38
Member

High neutrophil / WBC after EC

Hi there

i had my second EC last Tuesday. I took my filgastrim on Saturday eve, supposedly the first of five. I went to A&E on Sunday morning feeling unwell. Blood tests were fine but showed sky high WBCs and neutrophil count (WBCs were 31 and neutrophil 30, with normal ranges being 4-11 and 1-8 respectively.). 

i was advised to stop the injections immediately but won’t see my oncologist till next Monday, ahead of EC3. Has anyone else experienced this? It’s made me worried the chemo isn’t working! 

@jules_n I’m taking the liberty of tagging you because when I searched for neutrophils your post came up and I’m curious if you ever got an explanation for your experience! (Hopefully we just have superhero WBCs….)